Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 45, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 9, 2006, 10:10 AM HST for Hawaii County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2006, 10:10 AM HST (20:10 UTC)
- Expired
- Mar 9, 2006, 1:00 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Hawaii County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGHW50 PHFO 092012
FFWHFO
HIC001-092300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
1010 AM HST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CONTINUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF HAWAII IN HAWAII COUNTY
* UNTIL 100 PM HST
* AT 1010 AM HST...RADAR CONTINUTED TO SHOW MODERATE TO LOCALLY
HEAVY RAIN OCCURRING ACROSS MUCH OF HILO...PUNA AND KAU DISTRICTS
OF THE BIG ISLAND. COUNTY OFFICIALS REPORT SEVERAL ROADS ARE
FULLY OR PARTIALLY CLOSED AROUND HILO AS WELL AS ON HIGHWAY 11
BETWEEN MILE MARKERS 58 AND 59 NEAR KAWA FLATS. ALTHOUGH RAINFALL
IS EXPECTED TO SLOWLY DIMINISH BY EARLY AFTERNOON...CONTINUED
RUNOFF WILL RESULT IN FLOODING.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAUPAHOEHOE...HILO...HONOMU...PEPEEKEO...PAPAIKOU...KEAAU...
HAWAIIAN PARADISE PARK...HAWAIIAN BEACHES...KAPOHO...PAHOA...
KAWA FLATS...PAHALA...GLENWOOD AND MOUNTAIN VIEW.
MOVE TO HIGHER GROUND NOW. STAY AWAY FROM STREAMS AND LOW LYING AREAS
PRONE TO FLOODING.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF STREAMS
AND COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN.
DO NOT TRY TO CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR
ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND...
DON/T DROWN.
REPORT FLOODING TO POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 100 PM HST IF
FLASH FLOODING CONDITIONS PERSIST.
LAT...LON 1893 15581 1887 15563 1926 15518 1946 15475
2006 15526
$$
NASHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 9:10 AM HST, 1 hour earlier.
Area forecast discussion, Mar 9, 9:10 AM HST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 910 AM HST THU MAR 9 2006 .SYNOPSIS... THE THREAT OF HEAVY RAINFALL AND THUNDERSTORMS WILL CONTINUE THROUGH THE DAY FRIDAY AS A SURFACE TROUGH LINGERS WEST OF KAUAI. EAST SOUTHEAST WINDS WILL GRADUALLY BECOME EAST NORTHEAST TRADES BY SUNDAY AS THE TROUGH MOVES AWAY...STARTING A PERIOD OF DRIER WEATHER WHICH WILL LAST THROUGH THE REST OF THE FORECAST PERIOD. && .DISCUSSION... DEEP SOUTHEAST TO SOUTH FLOW ASSOCIATED WITH A DEEP LAYER LOW NEAR 35N 175W IS LOCKED OVER THE MAIN HAWAIIAN ISLANDS...WITH A CONVERGENT LOW LEVEL FLOW PRODUCING EXTENSIVE AREAS OF RAIN...WITH EMBEDDED HEAVY SHOWERS AND THUNDERSTORMS. AN ESPECIALLY LARGE AREA OF CONVECTION IS SEEN ABOUT 40 TO 100 MILES SOUTH OF KAUAI THIS MORNING MOVING NORTH NEAR 20 MPH...WITH A SOLID LINE OF THUNDERSTORMS NOTED AT ITS LEADING EDGE. WATER VAPOR IMAGERY HIGHLIGHTS A SHORT WAVE TROUGH AXIS ALONG 165W NEAR 22N...WHICH MAY BE HELPING TO INCITE THIS CONVECTION...AND MAY PLAY A ROLE IN SHORT TERM CONVECTIVE EVOLUTION OVER THE WESTERN ISLANDS TODAY AND TONIGHT. CONVECTION OVER AND NEAR THE BIG ISLAND /ALL ISLANDS ACTUALLY/ EXTENDS THROUGH A GOOD DEPTH OF THE TROPOSPHERE...WITH WINTRY WEATHER OCCURRING ON THE HIGHEST SLOPES OF MAUNA KEA AND MAUNA LOA. A WINTER WEATHER ADVISORY HAS BEEN ISSUED. ALTHOUGH THE PARENT LOW TO THE NORTHWEST IS PROGGED TO MOVE RAPIDLY NORTH OVER THE NEXT 24 TO 36 HOURS...A LINGERING LOW LEVEL TROUGH IS EXPECTED TO REMAIN IN PLACE JUST WEST OF KAUAI...WITH THE MOST AGGRESSIVE GFS DEVELOPING A SURFACE LOW ALONG THE TROUGH AXIS...WITH THE LOW MOVING NORTH. REGARDLESS OF THE DETAILS...THE TROUGHING WEST OF THE ISLANDS WILL CONTINUE TO PROVIDE LOW LEVEL MOISTURE CONVERGENCE OVER THE ISLANDS...ESPECIALLY OVER THE WESTERN ISLANDS. THIS WILL CONTINUE OVER MOST AREAS THROUGH FRIDAY...ALTHOUGH KAUAI MAY STILL BE THREATENED WITH HEAVY RAIN INTO SATURDAY. THE LOW/TROUGH WEAKENS AND MOVES WEST LATER THIS WEEKEND...ALLOWING FOR A DRYING TREND. LONGER RANGE PROGS INDICATE STEADY TRADES...BUT NO SIGNIFICANT RAIN MAKERS AFTER THIS WEEKEND. HOWEVER...A STRONG STABILIZING RIDGE IS NOT SEEN...SO TRADES WILL LIKELY BRING A FEW WINDWARD SHOWERS...BUT NOT AS INTENSE OR AS WIDESPREAD AS CURRENTLY. && MARINE... A HIGH SURF ADVISORY HAS BEEN ISSUED FOR EAST FACING SHORES DUE TO THE PRESENCE OF STRONG WINDS OFFSHORE TO THE EAST PRODUCING SEAS AND SWELLS THAT WILL RESULT IN SURF EXCEEDING ADVISORY CRITERIA. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...ALL HAWAIIAN ISLANDS THROUGH 6 AM FRIDAY. SMALL CRAFT ADVISORY FOR STRONG E/SE WINDS BIG ISLAND SOUTHEAST... BIG ISLAND WINDWARD...MAUI WINDWARD...OAHU WINDWARD...KAUAI WINDWARD WATERS THROUGH FRIDAY AFTERNOON. WINTER WEATHER ADVISORY...BIG ISLAND SUMMITS THROUGH 6 AM FRIDAY. && BIRCHARD
In the hours before
Local storm report, Mar 9, 6:24 AM HST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
624 AM HST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD HILO 19.70N 155.09W
03/09/2006 HAWAII HI EMERGENCY MNGR
RUNOFF FROM EARLIER HEAVY RAINS FORCED THE CLOSURE OF
BAYFRONT HWY AND PARTS OF KAMEHAMEHA AVE IN HILO.
&&
NASHThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 5:38 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 8, 8:37 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 8, 10:51 PM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Mar 9, 1:45 AM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Mar 9, 6:52 AM HST | Winter Weather Advisory | HFO | Hawaii | 21 hr |
| Mar 9, 7:17 AM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Mar 9, 9:35 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 9, 9:55 AM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 9, 10:38 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 9, 10:46 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 9, 12:53 PM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Mar 9, 1:27 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.